Maryland, 2007

Tornado and Flood in Maryland, June 13, 2007

June 13, 2007 · NWS LWX · 16 events in 9 counties and zones

A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across western and central Maryland. These storms moved east into the Baltimore Metro area and south into lower southern Maryland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across western and central Maryland. These storms moved east into the Baltimore Metro area and south into lower southern Maryland. Some of these storms became severe, producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 10:10 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 10:10 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1110 AM EDT WED JUN 13 2007

.SYNOPSIS...
LOW PRESSURE IN THE WESTERN ATLANTIC WILL PROMOTE UNSETTLED
CONDITIONS THROUGH MIDWEEK. HIGH PRESSURE WILL THEN BUILD SOUTH
FROM NEW ENGLAND THURSDAY THROUGH SATURDAY BEHIND A BACK DOOR COLD
FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

CURRENT FORECAST IN GOOD SHAPE. MORNING FOG HAS MIXED
OUT...HOWEVER LOW CLOUDS ARE HANGING AROUND A BIT LONGER FOR SOME
LOCATIONS...RIGHT ALONG THE BAY AND WEST OF THE BLUE RIDGE.
SATELLITE IMAGERY SHOWS BREAKS IN THE CLOUDS...SO NO CHANGES
NEEDED TO SKY COVER FOR TODAY. ADJUSTED 12Z SOUNDING SHOWS OVER
2000 J/KG SB CAPE AND 1300 ML CAPE. SOME OF THE SCATTERED
CONVECTION EXPECTED ACROSS THE SOUTHWEST FORECAST AREA WILL BE
INHIBITED DUE TO REMAINING LOW CLOUDS AND DELAYED HEATING.
HOWEVER...CLOUDS ARE EXPECTED TO QUICKLY SCOUR OUT AND ALLOW
HEATING TO RECOVER BY EARLY AFTERNOON. 09Z WRK-ARW SIMULATED
REFLECTIVITY...WHICH HAS SHOWN A GOOD HANDLE ON RECENT
EVENTS...SHOWS ACTIVITY DEVELOPING ALONG AND WEST OF THE
RIDGE...TERRAIN CIRCULATION...BY 18Z AND MORE ACTIVITY FORMING
OVER EASTERN PENNSYLVANIA AFTER 20Z.

OVERALL SYNOPTIC SETUP IS SIMILAR TO YESTERDAY. APPEARS
THAT LARGE HAIL/DAMAGING WINDS WOULD BE THE PRIMARY THREAT. SPC
HAS PLACED THE REGION UNDER SLIGHT RISK...ALONG AND WEST OF
INTERSTATE 95. THE APPROACHING BACK DOOR FRONT AND MARINE LAYER
WILL INHIBIT INSTABILITY AND CONVECTION FURTHER EAST. WILL HAVE A
17Z BALLOON RELEASE FOR SEVERE WEATHER POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
CONVECTIVE EVENT WILL BE ONGOING THIS EVENING...SLIDING SOUTHWEST
WHERE HIGHEST POPS ARE PLACED. HELD ONTO SLIGHT CHANCE OF A SHOWER
AFTER MIDNIGHT GIVEN COOLING ALOFT. HOWEVER...LOWER LEVELS WILL
BECOME INCREASINGLY STABLE AS MARINE AIRMASS MOVES INLAND. ANY
PARTIAL CLEARING THAT TAKES PLACE LATE DURING THE EVENING SHOULD BE
REPLACED BY MARINE LAYER STRATUS AS THE NIGHT PROGRESSES.

INITIATED LOW TEMPERATURE FORECAST FROM THE 00Z ETA MOS GUIDANCE AND
ADJUSTED FOR LOCAL BIAS. WIND FORECAST IS BASED ON THE NAM.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
00Z NAM (WRF-NMM)/GFS/CANADIAN ALONG WITH THE 12Z EUROPEAN/UKMET
WERE INVESTIGATED. MODELS IN GOOD AGREEMENT THAT THE UPPER LOW OFF
OF NEW ENGLAND DISLODGES BY EARLY THIS WEEKEND...ALLOWING HEIGHTS TO
RISE AT THE END OF THE LONG TERM.

12Z TUESDAY JUNE 12 500MB GFS ENSEMBLES ARE IN GOOD AGREEMENT THE
+2.5 STANDARD DEVIATION EAST CENTRAL CANADIAN RIDGE AND -2.5
STANDARD DEVIATION SOUTHEAST CONUS TROUGH BREAK DOWN...ALLOWING THE
WESTERN ATLANTIC UPPER LOW TO MOVE EAST SUNDAY. HEIGHTS BUILD
OVERHEAD DURING THE END OF THE LONG RANGE.

00Z TUESDAY JUNE 12 GFS ENSEMBLE MOS INDICATE MEAN HIGHS IN THE MID
70S MIDWEEK RISE INTO THE MID 80S FOR THE WEEKEND AND EARLY NEXT
WEEK. MEAN LOWS IN THE UPPER 50S LATE WEEK RISE INTO THE MID 60S
EARLY NEXT WEEK. MEAN POPS ARE IN SLIGHT CHANCE RANGE STARTING
SATURDAY. THERE IS NO SIGNIFICANT TEMPERATURE VARIANCE. HIGHEST
VARIANCE WITH REGARD TO POPS IS SATURDAY AND SATURDAY NIGHT.

SENSIBLE WEATHER WILL BE DRIVEN BY THE UPPER LOW OFF THE NEW ENGLAND
COAST THROUGH THE END OF THE WORK WEEK. MOST ALL MODEL GUIDANCE
SUGGESTS THIS UPPER LOW WILL REMAIN QUASI STATIONARY THROUGH LATE
DURING THE WORK WEEK...BEFORE MOVING OUT TO SEA THIS WEEKEND. THIS
WILL EVENTUALLY ALLOW DRIER AIR TO MOVE INTO THE REGION BEHIND A
BACK DOOR COLD FRONT THURSDAY AS HEIGHTS RISE ALOFT. 21Z SHORT RANGE
ENSEMBLES DO INDICATE A CHANCE OF 500 J/KG OF SURFACE BASED CAPE IN
THE MOUNTAINS THURSDAY AFTERNOON...WHERE 20-30 POPS ARE FORECAST.

TEMPERATURES WILL CLIMB DURING THE WEEKEND...WITH HUMIDITY RETURNING
TO THE REGION SUNDAY INTO EARLY NEXT WEEK LEADING THE WAY FOR
AFTERNOON TERRAIN DRIVEN THUNDERSTORM DEVELOPMENT. HEAT INDICES ARE
FORECAST TO BE IN THE MID 90S EARLY NEXT WEEK.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE ATMOSPHERE REMAINS UNSTABLE TODAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS AGAIN EXPECTED THIS AFTERNOON. WILL CONTINUE TO
CARRY VICINITY THUNDERSTORMS FOR TERMINALS TODAY UNTIL ACTIVITY
BECOMES MORE ORGANIZED. STORMS TODAY WILL MOVE FROM NORTH/NORTHEAST
TO SOUTH/SOUTHWEST BETWEEN AT 15 TO 20 KNOTS.

MORE STBL AIR WL MV IN NE-SW TNGT. HWVR...ITS LIKELY THAT A LOW CLD
DECK WL ACCOMPANY THE STABILITY DUE TO ELY FLOW OFF WARM ATLC
WATERS. WL ROLL W/ MVFR CIGS /2000-2500 FT/ ATTM. NXT SET OF TAFS WL
ADDRESS IFR THREAT FOR THE 14TH 06Z-12Z TIMEFRAME. IF IT OCCURS...
IAD/MRB/CHO SUSCEPTIBLE.

LOW CLDS LIKELY TO LINGER THRU DAY ON THU. OTRW...NO FLGT
RESTRICTIONS ANTICIPATED.

&&

.MARINE...
LOOKING AT SCT-NMRS TSTMS TO DVLP TAFTN ACRS THE WATERS...PSBLY
ACCOMPANIED BY HIER WNDS/WVS. THESE STORMS WL DRIFT SW AWAY FM THE
WATERS THIS EVNG. OTRW...FLOW WL VEER FM N TO E TNGT AS A BACKDOOR
FRONT CROSSES THE WATERS. WNDS WL INCR A BIT POST FROPA...BUT REMAIN
BLO SCA LVLS-- NOT BY MUCH THO. GFS MARINE MOS AND BUFKIT NAM12
MOMENTUM TRANSFER SUGGEST A PD OF 15 KT ELY FLOW.

FLOW WL HV A BASIC N/E COMPONENT THU AND FRI...VEERING S TWD THE
WKND AS HIPRES RDG ACRS WATERS DRIFTS INTO THE WRN ATLC. NO FLAGS
NOR TSTMS XPCTD.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SJR
NEAR TERM...SAR
SHORT TERM...SJR
LONG TERM...SJR
AVIATION...SAR/HTS
MARINE...HTS
Hazardous weather outlook, Jun 13, 10:27 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 AM EDT WED JUN 13 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1127 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
INTERSTATE 95 TO THE APPALACHIAN MOUNTAINS THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED IN THE 3 PM
TO 8 PM TIME FRAME. LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE PRIMARY RISK.

EASTERLY WIND GUSTS OUTSIDE OF THUNDERSTORMS WILL NEAR SMALL
CRAFT CRITERIA THIS EVENING ALONG THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY.

WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY ARE FORECAST TO RISE 1 TO 2 FEET ABOVE ASTRONOMICAL
PREDICTIONS THIS EVENING THROUGH TONIGHT. MINOR COASTAL FLOODING
MAY OCCUR AT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AS A RESULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY MAY PERSIST THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, Jun 13, 7:13 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 AM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     UPPERCO                 39.56N 76.84W
06/12/2007                   BALTIMORE          MD   FIRE DEPT/RESCUE

            TREES DOWNED

0530 PM     TSTM WND DMG     SILVER SPRING           39.00N 77.05W
06/12/2007                   MONTGOMERY         MD   FIRE DEPT/RESCUE

            POWERLINES DOWNED.

0617 PM     HAIL             CLINTON                 38.76N 76.90W
06/12/2007  E2.00 INCH       PRINCE GEORGES     MD   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF 2 INCH DIAMETER HAIL IN CLINTON.

0622 PM     TSTM WND DMG     2 E BERRYVILLE          39.15N 77.94W
06/12/2007                   CLARKE             VA   LAW ENFORCEMENT

            TREE DOWN ON RT 7.

0636 PM     TSTM WND DMG     LA PLATA                38.53N 76.97W
06/12/2007                   CHARLES            MD   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN LAPLATA.

0642 PM     TSTM WND DMG     2 S MANASSAS            38.72N 77.49W
06/12/2007                   PRINCE WILLIAM     VA   AMATEUR RADIO

            TREES DOWNED.

0647 PM     TSTM WND DMG     NEW BALTIMORE           38.77N 77.73W
06/12/2007                   FAUQUIER           VA   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE.

0705 PM     TSTM WND DMG     WARRENTON               38.72N 77.80W
06/12/2007                   FAUQUIER           VA   LAW ENFORCEMENT

            TREES DOWN.

0716 PM     TSTM WND DMG     FLINT HILL              38.76N 78.10W
06/12/2007                   RAPPAHANNOCK       VA   LAW ENFORCEMENT

            TREES DOWN ON CREST HILL RD.

0726 PM     TSTM WND DMG     6 SSW STAFFORD          38.34N 77.44W
06/12/2007                   STAFFORD           VA   LAW ENFORCEMENT

            TREES DOWN.

0730 PM     TSTM WND DMG     FREDERICKSBURG          38.30N 77.49W
06/12/2007                   CITY OF FREDERICKS VA   LAW ENFORCEMENT

            TREE DOWN.

0738 PM     TSTM WND DMG     3 NE SHADY GROVE        39.67N 78.11W
06/12/2007                   MORGAN             WV   LAW ENFORCEMENT

            TREE DOWN ON RIVER RD.

0745 PM     TSTM WND DMG     SPOTSYLVANIA            38.20N 77.59W
06/12/2007                   SPOTSYLVANIA       VA   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0745 PM     TSTM WND DMG     CULPEPER                38.47N 78.00W
06/12/2007                   CULPEPER           VA   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE ON SLATE MILL RD.

0817 PM     TSTM WND DMG     2 NW NEW MARKET         38.67N 78.70W
06/12/2007                   SHENANDOAH         VA   LAW ENFORCEMENT

            TREE DOWN ON WISSLER RD.

0837 PM     TSTM WND DMG     SPRINGFIELD             39.45N 78.69W
06/12/2007                   HAMPSHIRE          WV   LAW ENFORCEMENT

            TREES DOWN SPRINGFIELD AREA.

0837 PM     TORNADO          FLINTSTONE              39.70N 78.57W
06/12/2007                   ALLEGANY           MD   EMERGENCY MNGR

            TORNADO TOUCHDOWN-ALONG RTS 144 AND I-68 IN FLINTSTONE
            AREA.NUMEROUS TREES DOWN.

0843 PM     TSTM WND DMG     ROMNEY                  39.35N 78.76W
06/12/2007                   HAMPSHIRE          WV   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN ROMNEY AREA AND ONE AND ONE HALF
            INCH HAIL.

0843 PM     HAIL             ROMNEY                  39.35N 78.76W
06/12/2007  M1.50 INCH       HAMPSHIRE          WV   LAW ENFORCEMENT

            1.5 INCH HAIL REPORTED IN ROMNEY.

0910 PM     TSTM WND DMG     3 S PURGITSVILLE        39.20N 78.92W
06/12/2007                   HARDY              WV   LAW ENFORCEMENT

            TREES DOWN ALONG US 220 NEAR THE COUNTY LINE.

0910 PM     TSTM WND DMG     5 S KEYSER              39.37N 78.98W
06/12/2007                   MINERAL            WV   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN PARTS OF THE COUNTY

0915 PM     TSTM WND DMG     OLD FIELDS              39.13N 78.95W
06/12/2007                   HARDY              WV   LAW ENFORCEMENT

            TREES DOWN ON OLD FIELDS ROAD NEAR SHOCKEY ROAD IN OLD
            FIELDS.

0940 PM     TSTM WND DMG     PETERSBURG              39.00N 79.13W
06/12/2007                   GRANT              WV   LAW ENFORCEMENT

            TREES DOWN.

&&

SAR
Special weather statement, Jun 13, 11:57 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1257 PM EDT WED JUN 13 2007

VAZ025-131800-
AUGUSTA VA-
1257 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY...

AT 1257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF WEST AUGUSTA...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF WEST AUGUSTA AND AUGUSTA SPRINGS WILL BE AFFECTED
BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
Special weather statement, Jun 13, 12:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
130 PM EDT WED JUN 13 2007

...THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ACTIVATED THE
SKYWARN NETWORK DUE TO EXPECTED SEVERE WEATHER IN THE AREA. THE
PRIMARY NET FREQUENCY IS 147.3 ZERO ZERO MEGA HERTZ. SPOTTERS ARE
ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 13, 12:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
137 PM EDT WED JUN 13 2007

MDZ013-131800-
PRINCE GEORGES MD-
137 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT PRINCE GEORGES COUNTY...

AT 137 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF GLENN DALE...MOVING SOUTH AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF GREENBELT...NEW CARROLLTON...LANDOVER...
MITCHELLVILLE...HYATTSVILLE...CHEVERLY...SEAT PLEASANT AND
BLADENSBURG WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

MANNING

The radar

The Sterling radar (KLWX), 53 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 5 hail, 1 tornado, 1 flood. Local standard time, as filed.

Hail, Prince George'S

When
June 13, 1:00 PM EST
Where
Prince George'S County, Greenbelt
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
39.000, -76.880

A meteorologist at NASA Greenbelt reported dime to quarter size hail.

Thunderstorm Wind, Montgomery

When
June 13, 1:45 PM EST
Where
Montgomery County, White Oak
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.030, -77.000

Law Enforcement reported a tree down on New Hampshire Ave in White Oak, MD.

Hail, Montgomery

When
June 13, 1:55 PM EST
Where
Montgomery County, Silver Spg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.000, -77.050

Hail reported at the intersection of US 29 and University Blvd.

Hail, Montgomery

When
June 13, 2:20 PM EST
Where
Montgomery County, Bethesda
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.970, -77.120

Hail reported near Route 29 in Bethesda.

Thunderstorm Wind, Harford

When
June 13, 3:28 PM EST to 3:48 PM EST
Where
Harford County, 1 mi NE of Bel Air to Jarrettsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.540, -76.337

Harford County Emergency Management reported trees down in the South Hampton Area of Bel Air and in Jarrettsville.

Tornado, Baltimore

When
June 13, 4:10 PM EST to 4:17 PM EST
Where
Baltimore County, 2 mi N of Butler to 4 mi N of Butler
Rating
EF0
Path length
2 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
39.559, -76.730

An NWS Storm Survey concluded that a small tornado, rated at EF0, did touch down north of the town of Butler in Baltimore County. The length of damage that the tornado produced was between 1 and 2 miles, with an approximate width of 75 yards. This conclusion was reached based on fall patterns of trees, branches and the defoliation of deciduous trees. No structural damage was found and no injuries were reported.

Thunderstorm Wind, Frederick

When
June 13, 4:28 PM EST to 4:55 PM EST
Where
Frederick County, Thurmont to Libertytown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
39.620, -77.420

Frederick County Officials and Emergency Management reported trees down from Thurmont to Frederick to Libertytown.

Thunderstorm Wind, Carroll

When
June 13, 4:34 PM EST
Where
Carroll County, Union Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.670, -77.030

Carroll County Emergency Management reported trees down in Deep Run Road in Union Mills, MD.

Hail, Baltimore

When
June 13, 4:40 PM EST
Where
Baltimore County, Owings Mills
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.420, -76.780

Thunderstorm Wind, Baltimore

When
June 13, 4:42 PM EST to 4:45 PM EST
Where
Baltimore County, Cockeysville to 4 mi ENE of Bentley Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.480, -76.650

Emergency Management and Trained Spotters reported trees and power lines down from Cockeysville and Bentley Springs.

Thunderstorm Wind, Washington

When
June 13, 4:47 PM EST
Where
Washington County, 3 mi N of Hagerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.693, -77.720

Emergency Management reported trees down in Long Meadow, MD.

Thunderstorm Wind, Howard

When
June 13, 5:10 PM EST
Where
Howard County, Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.230, -76.850

Howard County Fire and Rescue reported a tree down on Murray Hill and Vollmerhausen.

Thunderstorm Wind, Montgomery

When
June 13, 5:30 PM EST
Where
Montgomery County, Damascus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.280, -77.200

The Montgomery County 911 Center reported power wires down in Damascus, MD.

Hail, Allegany

When
June 13, 5:40 PM EST
Where
Allegany County, 1 mi NE of Cumberland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.660, -78.757

Flood, Allegany

When
June 13, 6:00 PM EST to 8:00 PM EST
Where
Allegany County, Cumberland
Cause
Heavy Rain
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.650, -78.770

Newspaper articles quoted a Law Enforcement Spokesperson reporting flooding. Green Street and Kelly Road were both closed for more than an hour when they flooded at the railroad trestles. A car was stuck in high water in the Virginia Ave. subway at Industrial Bldv. Numerous reports of flooded basements were also received by Emergency Officials.

Thunderstorm Wind, Allegany

When
June 13, 6:12 PM EST
Where
Allegany County, Cumberland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.650, -78.770

A Trained Spotter reported trees down in Cumberland, MD.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyThe tornado archive for Maryland, 2007Warnings in Maryland, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39589, 39557, 39550, 39552, 39559, 39603, 39563, 39584, 39554, 39579, 39580, 39582, 39585, 39555, 39609, 39587.